The Health & Healthcare Blog  

Sunday, June 26, 2016

These OTC Drugs Can Cause Hearing Loss -- And It May Be Permanent!

these_otc_drugs_can_cause_hearing_loss
Prescription drugs are not the only medication that needs to be taken seriously. OTC (over-the-counter) medications can also have side affects that may be irreversible. One of those side affects is hearing loss.

Over-the-counter drugs

People who have hereditary hearing loss can be at even greater risk for hearing loss due to OTC medication. Even aspirin and ibuprofen can cause dangerous side affects, including loss of hearing.

A 2015 Stanford University study revealed that patients who already have hearing problems or kidney disease are at the highest risk. However, high doses of aspirin, ibuprofen (Advil), acetaminophen (Tylenol) and Naproxen (Aleve) taken often can also increase the risk of hearing loss. People who take OTC drugs along with prescription drugs increase their chances of hearing loss even more.

Prescription drug caution

There are also specific prescription drugs that the study showed increase the risk for hearing loss. These include Cisplatin and Carboplatin (chemotherapy drugs), furosemide (Lasix) prescribed for heart or kidney problems, antidepressants such as Prozac, Elavil, Paxil, Zoloft and Celexa, and antibiotics Cipro (ciprofloxacin) and Levaquin (levofloxacin) that are prescribed for bacterial infections.

Read more by visiting www.aarp.org/health/conditions-treatments/blogs/info-2016/drugs-medicines-tinnitus-hearing-loss.html?cmp=EMC-DSO-NLC-WBLTR---NMCTRL-062416-TS1-1313226&ET_CID=1313226&ET_RID=18234741&encparam=XTZ8Ez61nH/x12guKv3KOPh9ckOtFpym0odWRWThUiU=
DISCLAIMER: The content or opinions expressed on this web site are not to be interpreted as medical advice. Please consult with your doctor or medical practictioner before utilizing any suggestions on this web site.
SHARE THIS PAGE: